Alert archive / Vermont / Flash Flood Warnings in 1998
Flash Flood Warning 79, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 18, 1998, 3:44 AM EDT for Lamoille County, Vermont. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 1998, 3:44 AM EDT (07:44 UTC)
- Expired
- Jun 18, 1998, 6:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Lamoille County, VT
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 180744 FFWBTV VTC015-181030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 344 AM EDT THU JUN 18 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... LAMOILLE COUNTY IN NORTH CENTRAL VERMONT * UNTIL 630 AM EDT. * AT 330 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND AN EMBEDDED THUNDERSTORM WITH HEAVY RAIN HAS BEEN TRAVELING ACROSS NORTHERN LAMOILLE COUNTY SINCE 130 AM * DOPPLER RADAR HAS ESTIMATED OVER AN INCH OF RAIN HAS FALLEN NORTH AND ALONG ROUTES 100C AND 15 IN LAMOILLE COUNTY. THIS WOULD INCLUDE THE COLD HOLLOW MOUNTAINS VICINITY OF BELVIDERE AND WATERVILLE AS WELL AS CAMBRIDGE AND JEFFERSONVILLE. STREET AND CULVERT FLOODING IS LIKELY...HOWEVER SATURATED SOILS AND HEAVY RAIN IN THE MOUNTAINS WILL LIKELY CAUSE SOME STREAMS AND BROOKS TO RISE OVER THEIR BANKS. IF FLOODING IS OBSERVED...ACT QUICKLY...YOU MA&Y HAVE ONLY SECONDS TO SAVE YOURSELF. MOVE TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN THE WATER BEGINS TO RISE. WHITTIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:45 AM EDT, 59 minutes earlier.
Area forecast discussion, Jun 18, 2:45 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 245 AM EDT THU JUN 18 1998 AN ENERGIZED WX PATTERN...AS THE -SHRA/-TSRA ACTVTY GOES ON AND ON AND ON...ETC. RECAP: CRNT ACTVTY ON RDR IS PREVENTING OF REVIEWING RAINFALL PTRNS AND HOT SPOTS BUT BASED ON FFW/S ISSUED...MNLY A NORTHERN FA PRBLM WITH MOST VULNERABLE WINDSOR CTY BEING SPARED. RECHARGING BATTERIES ON CALCULATOR TO ADD MORE RAINFALL RPTS FM MRNG OBSVRS. CRNT: SOME -SHRA EMBEDDED -TSRA ACTVTY ACRS FRNKLIN CTY VT HAS DEPOSITED AN INCH OR MORE ACRS THIS AREA SINCE MIDSHIFT BEGAN. HWVR...BACKEDGE HAS SHOWN ITSELF ON RDR AND NO RPTD PRBLMS...SO WL CONT WITH NOWCAST FOR THIS ACTVTY. SHORT TERM: ERLY COORD CALL WITH ALY...TRYING TO PINPOINT ON BEST ACTION TO TAKE ON THIS PROLONGED WX SCENARIO. ANY -TSRA ACTVTY WITH 2 IN/HR WL LKLY BRG FLOODING...THUS FFA WUD BE JUSTIFIED BUT FLD THREAT HAS GONE TO WIDESPREAD R/R+ DRG WKND TO SCT TSRA ACTVTY MON/TUE TO WIDESPREAD TSRA WED TO LKLY SCT TSRA TDY. YDY/S ACTVTY WAS MORE WIDESPREAD FOCUSING ON TRIPLE POINT...OCLD FNT AND TROF AXIS MVG THRU FA. ALTHOUGH MARGINALLY UNSTABLE WITH CONT WEAK WND FLOW...ACTVTY SHLD BE SCT AND FEEL CONTD FFA WUD LKLY TURN OFF USERS BUT STL WE MUST INFORM THEM OF PSBLTY. GYX APPRS TO CONCUR WITH THIS PHILOSOPHY (BASED ON AFD AND PHONE COORD)...SO WL ISSUE FFS/SPS ABT THREAT OF TSRA WITH TORRENTIAL RAIN BUT MORE ISOLD NATURE. .TDY...MAINLY INSTABILITY DERIVED FM DAYTIME HEATING AND PLENTY OF LLVL MOIST. AGAIN...LESS OF FOCUSING MECHANISM AS THIS HAS SHIFTED EAST...SO SCT ACTVTY WITH ISOLD HVY DOWNPOURS. .TNGT...LACK OF ANY DYNAMICS SHLD BASICALLY YIELD VRBL SKIES WITH PATCHY FOG. .WED...LESS INFLUENCE FM UPPR TROF BUT LKLY MORE SS WITH SATURATED GRNDS PROVIDING THE LLVL MOIST/INSTABILITY. BASICALLY SUN/CLDS AND CHC/SLGT FOR -SHRA/-TSRA IN AFTN. WRKZFP LOOKS GOOD. SLW
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:23 AM EDT | Flash Flood Warning | BTV | Chittenden | 2 hr |
| Jun 18, 6:38 AM EDT | Flash Flood Warning | BTV | Chittenden, Lamoille | 3 hr |
Nearby
Flash Flood Warnings in Vermont, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.